On a variant of random homogenization theory: convergence of the residual process and approximation of the homogenized coefficients
ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Volume 48 (2014) no. 2, p. 347-386
The full text of recent articles is available to journal subscribers only. See the article on the journal's website

We consider the variant of stochastic homogenization theory introduced in [X. Blanc, C. Le Bris and P.-L. Lions, C. R. Acad. Sci. Série I 343 (2006) 717-724.; X. Blanc, C. Le Bris and P.-L. Lions, J. Math. Pures Appl. 88 (2007) 34-63.]. The equation under consideration is a standard linear elliptic equation in divergence form, where the highly oscillatory coefficient is the composition of a periodic matrix with a stochastic diffeomorphism. The homogenized limit of this problem has been identified in [X. Blanc, C. Le Bris and P.-L. Lions, C. R. Acad. Sci. Série I 343 (2006) 717-724.]. We first establish, in the one-dimensional case, a convergence result (with an explicit rate) on the residual process, defined as the difference between the solution to the highly oscillatory problem and the solution to the homogenized problem. We next return to the multidimensional situation. As often in random homogenization, the homogenized matrix is defined from a so-called corrector function, which is the solution to a problem set on the entire space. We describe and prove the almost sure convergence of an approximation strategy based on truncated versions of the corrector problem.

DOI : https://doi.org/10.1051/m2an/2013111
Classification:  35R60,  35B27,  60H,  60F05
Keywords: stochastic homogenization, random stationary diffeomorphisms, central limit result, approximation of homogenized coefficients
@article{M2AN_2014__48_2_347_0,
     author = {Legoll, Fr\'ed\'eric and Thomines, Florian},
     title = {On a variant of random homogenization theory: convergence of the residual process and approximation of the homogenized coefficients},
     journal = {ESAIM: Mathematical Modelling and Numerical Analysis - Mod\'elisation Math\'ematique et Analyse Num\'erique},
     publisher = {EDP-Sciences},
     volume = {48},
     number = {2},
     year = {2014},
     pages = {347-386},
     doi = {10.1051/m2an/2013111},
     mrnumber = {3177849},
     language = {en},
     url = {http://www.numdam.org/item/M2AN_2014__48_2_347_0}
}
Legoll, Frédéric; Thomines, Florian. On a variant of random homogenization theory: convergence of the residual process and approximation of the homogenized coefficients. ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Volume 48 (2014) no. 2, pp. 347-386. doi : 10.1051/m2an/2013111. http://www.numdam.org/item/M2AN_2014__48_2_347_0/

[1] A. Anantharaman, R. Costaouec, C. Le Bris, F. Legoll and F. Thomines, Introduction to numerical stochastic homogenization and the related computational challenges: some recent developments. In vol. 22 of Lect. Not. Ser., edited by W. Bao and Q. Du. Institute for Mathematical Sciences, National University of Singapore, (2011) 197-272. | MR 2895600

[2] G. Bal, J. Garnier, Y. Gu and W. Jing, Corrector theory for elliptic equations with long-range correlated random potential. Asymptot. Anal. 77 (2012) 123-145. | MR 2977330 | Zbl 1259.35235

[3] G. Bal, J. Garnier, S. Motsch and V. Perrier, Random integrals and correctors in homogenization. Asymptot. Anal. 59 (2008) 1-26. | MR 2435670 | Zbl 1157.34048

[4] J.M. Ball, Convexity conditions and existence theorems in nonlinear elasticity. Arch. Ration. Mech. Anal. 63 (1977) 337-403. | MR 475169 | Zbl 0368.73040

[5] A. Bensoussan, J.-L. Lions and G. Papanicolaou, Asymptotic analysis for periodic structures, vol. 5 of Studi. Math. Appl. North-Holland Publishing Co., Amsterdam-New York (1978). | MR 503330 | Zbl 0404.35001

[6] P. Billingsley, Convergence of Probability Measures. John Wiley & Sons Inc (1968). | MR 233396 | Zbl 0944.60003

[7] X. Blanc, C. Le Bris and P.-L. Lions, Une variante de la théorie de l'homogénéisation stochastique des opérateurs elliptiques [A variant of stochastic homogenization theory for elliptic operators]. C. R. Acad. Sci. Série I 343 (2006) 717-724. | MR 2284699 | Zbl 1103.35014

[8] X. Blanc, C. Le Bris and P.-L. Lions, Stochastic homogenization and random lattices. J. Math. Pures Appl. 88 (2007) 34-63. | MR 2334772 | Zbl 1129.60055

[9] A. Bourgeat and A. Piatnitski, Estimates in probability of the residual between the random and the homogenized solutions of one-dimensional second-order operator. Asymptot. Anal. 21 (1999) 303-315. | MR 1728027 | Zbl 0960.60057

[10] A. Bourgeat and A. Piatnitski, Approximation of effective coefficients in stochastic homogenization. Ann Inst. Henri Poincaré - PR 40 (2004) 153-165. | Numdam | MR 2044813 | Zbl 1058.35023

[11] D. Cioranescu and P. Donato, An introduction to homogenization, vol. 17 of Oxford Lect. Ser. Math. Appl. Oxford University Press, New York (1999). | MR 1765047 | Zbl 0939.35001

[12] R. Costaouec, C. Le Bris and F. Legoll, Approximation numérique d'une classe de problèmes en homogénéisation stochastique [Numerical approximation of a class of problems in stochastic homogenization]. C. R. Acad. Sci. Série I 348 (2010) 99-103. | MR 2586753 | Zbl 1180.65166

[13] B. Engquist and P.E. Souganidis, Asymptotic and numerical homogenization. Acta Numerica 17 (2008) 147-190. | MR 2436011 | Zbl 1179.65142

[14] D. Henao and C. Mora-Corral, Invertibility and weak continuity of the determinant for the modelling of cavitation and fracture in nonlinear elasticity. Arch. Ration. Mech. Anal. 197 (2010) 619-655. | MR 2660521 | Zbl 1248.74006

[15] V.V. Jikov, S.M. Kozlov and O.A. Oleinik, Homogenization of differential operators and integral functionals. Springer-Verlag (1994). | MR 1329546 | Zbl 0801.35001

[16] U. Krengel, Ergodic theorems, vol. 6 of De Gruyter Studies in Mathematics. De Gruyter (1985). | MR 797411 | Zbl 0575.28009

[17] G.C. Papanicolaou and S.R.S. Varadhan, Boundary value problems with rapidly oscillating random coefficients, in Proc. Colloq. on Random Fields: Rigorous Results in Statistical Mechanics and Quantum Field Theory (1979). In vol. 10 of Colloquia Mathematica Societatis Janos Bolyai, edited by J. Fritz, J.L. Lebaritz and D. Szasz. North-Holland (1981) 835-873. | MR 712714 | Zbl 0499.60059

[18] A.N. Shiryaev, Probability, vol. 95 of Graduate Texts in Mathematics. Springer (1984). | Zbl 0536.60001

[19] A.A. Tempel'Man, Ergodic theorems for general dynamical systems. Trudy Moskov. Mat. Obsc. 26 (1972) 94-132. | MR 374388 | Zbl 0281.28008

[20] V.V. Yurinskii, Averaging of symmetric diffusion in random medium. Sibirskii Mat. Zh. 27 (1986) 167-180. | MR 867870 | Zbl 0614.60051